| Catalog Number |
9040 B |
| Medical Device Problem Code |
Inaccurate Flow Rate (1249)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported to medtronic neurosurgery that the physician could not see cerebrospinal fluid (csf) flow inside the valve intra-operatively when they palpating the valve.According to the report, there was flow of csf from the ventricular catheter to the valve.Reportedly, the physician determined the valve was not working properly and replaced it with a different manufacturer¿s valve.There was no injury to the patient.
Additional Manufacturer Narrative
The returned valve was patent and it met all of the requirements for the leakage, reflux, pressure-flow, and preimplantation tests.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.A review of the manufacturing records showed no anomalies.The instructions for use that accompanies the device states the following in regards to the testing of the patency of a burr hole valve: place the inlet connector of the valve into sterile isotonic saline.Depress the valve dome.Place a finger over the opening at the end of the outlet connector.Release the depressed dome.If fluid enters the reservoir, the inlet connector and flow control membrane valve are patent.Remove finger from the outlet connector opening.Depress dome.If fluid flows out of the outlet connector, the valve is patent.It may be necessary to depress the valve dome more than once to initiate flow, especially if the ventricular catheter has been attached prior to patency testing.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.